| Catalog Number |
5MAXACE068KIT |
| Medical Device Problem Codes |
Fracture (1260); Stretched (1601); Unraveled Material (1664)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
10/24/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Please note that the following device codes also apply to this complaint: (b)(4).Results: the penumbra system ace 68 reperfusion catheter (ace 68) was fractured approximately 64.0 cm from the hub and ovalized approximately 105.0 and 115.0 cm from the hub.Conclusions: evaluation of the returned device revealed it was fractured and ovalized.This type of damage typically occurs due to improper handling during removal from the packaging.If an attempt is made to withdraw the ace 68 from the packaging shell prior to removing the tubing tray, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed that the penumbra system ace 68 reperfusion catheter (ace 68) was fractured at the mid-shaft and its inner core was unraveled and stretched upon removal from the packaging of the penumbra system ace 68 hi-flow kit (kit).The damaged ace 68 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new penumbra system ace 64 reperfusion catheter.